Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 1, 2016, 6:12 PM CST for Talladega County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2016, 6:12 PM CST (00:12 UTC)
- Expired
- Mar 1, 2016, 7:00 PM CST
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 38 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 6:42 PM CST | TORNADO 0 | 3 Nne Stewartville, AL | TORNADO TOUCHED DOWN ALONG SETTLEMENT ROAD TO THE EAST OF THE OLD ROCK HOUSE. IT MOVED NORTHEAST TO NEAR CHERRY AND HEFLIN LANES THEN TURNED TO THE EAST AND TRACKED PARALLEL TO COUNTY ROAD 511. MOST CONCENTRATED DAMAGE OCCURRED IN THE VALLEY JUST WEST OF OVERB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 5:25 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WUUS54 KBMX 020012
SVRBMX
ALC121-020100-
/O.NEW.KBMX.SV.W.0012.160302T0012Z-160302T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CST TUE MAR 1 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 700 PM CST
* AT 611 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
COLUMBIANA...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...WILSONVILLE...TALLADEGA SPRINGS...
FAYETTEVILLE...SYCAMORE...LAY LAKE...CEDAR CREEK...OVERBROOK...
MIGNON...GANTTS QUARRY...SYLACAUGA MUNICIPAL AIRPORT AND VARNONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3319 8612 3320 8617 3310 8618 3310 8649
3313 8646 3315 8648 3318 8650 3320 8649
3320 8646 3324 8646 3324 8644 3326 8642
3328 8643 3327 8640 3329 8636 3331 8636
3329 8612
TIME...MOT...LOC 0011Z 270DEG 47KT 3323 8656
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM3 follow-up statements
393
WWUS54 KBMX 020031
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CST TUE MAR 1 2016
ALC121-020100-
/O.CON.KBMX.SV.W.0012.000000T0000Z-160302T0100Z/
TALLADEGA AL-
631 PM CST TUE MAR 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR SOUTHWESTERN TALLADEGA COUNTY...
AT 630 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER SYLACAUGA...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...TALLADEGA SPRINGS...FAYETTEVILLE...
SYCAMORE...MIGNON...OVERBROOK...GANTTS QUARRY...SYLACAUGA MUNICIPAL
AIRPORT AND VARNONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3310 8647 3328 8637 3326 8612 3319 8612
3320 8617 3310 8618
TIME...MOT...LOC 0030Z 278DEG 42KT 3318 8630
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM319
WWUS54 KBMX 020037
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 PM CST TUE MAR 1 2016
ALC121-020100-
/O.CON.KBMX.SV.W.0012.000000T0000Z-160302T0100Z/
TALLADEGA AL-
637 PM CST TUE MAR 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR SOUTH CENTRAL TALLADEGA COUNTY...
AT 637 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SYLACAUGA TO NEAR STRICKLAND CROSSROADS...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...SYCAMORE...MIGNON...OVERBROOK...GANTTS QUARRY AND
SYLACAUGA MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3310 8641 3326 8625 3325 8612 3319 8612
3320 8617 3310 8618
TIME...MOT...LOC 0037Z 284DEG 36KT 3320 8623 3309 8634
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM200
WWUS54 KBMX 020053
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CST TUE MAR 1 2016
ALC121-020102-
/O.EXP.KBMX.SV.W.0012.000000T0000Z-160302T0100Z/
TALLADEGA AL-
653 PM CST TUE MAR 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TALLADEGA COUNTY
WILL EXPIRE AT 700 PM CST...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FOR
EAST CENTRAL ALABAMA.
LAT...LON 3310 8641 3326 8625 3325 8612 3319 8612
3320 8617 3310 8618
TIME...MOT...LOC 0051Z 270DEG 47KT 3320 8623 3309 8634
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 12:30 PM CST, 5 hours 42 minutes earlier.
Area forecast discussion, Mar 1, 12:30 PM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CST TUE MAR 1 2016 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... AS EXPECTED...THE CURRENT CONVECTIVE LINE OVER NW ALABAMA IS RUNNING OUT OF STEAM PROBABLY FOR TWO REASONS...THE INSTABILITY AHEAD OF IT IS MARGINAL AT BEST AND THE LIFT IS MEAGER AS THE LINE OUTRUNS THE ACTUAL FRONT. HOWEVER...IN THINKING AHEAD FOR LATER THIS AFTERNOON AND EVENING...LAPSE RATES WILL CONTINUE TO STEEPEN AS LOW LEVEL HEATING AND THE HIGHER SUN ANGLE WILL ALLOW FOR SOME MODERATE SURFACE WARMING. WE ARE ALREADY SEEING A LOT OF BREAKS IN THE VISIBLE SATELLITE. MORE IMPORTANTLY THOUGH IS THE COOLING ALOFT. IT IS ALREADY AROUND -16C AT 500MB WHICH IS COLD FOR ALABAMA...AND THERE IS SOME CAA WITH WESTERLY WINDS BLOWING IN AHEAD OF THE CONVERGENCE BANDS. FEELINGS ARE THAT THE MODELS MAY ACTUALLY BE UNDERPERFORMING ON THE INSTABILITY OR POTENTIAL INSTABILITY ACROSS MUCH OF THE I20...SOUTHWARD CORRIDOR. SHEAR AND LIFT CONTINUE TO HAVE SOME QUESTION MARKS. THE DEEP LAYER SHEAR IS MORE THAN SUFFICIENT WITH 0-6KM MAGNITUDES >60KTS...BUT THE LOW LEVEL TURNING LOOKS VEERED AROUND TO THE SOUTHWEST. THE DEEP LAYER DIRECTIONAL COMPONENT LOOKS TO BE VEERED ENOUGH COMPARED TO FRONT TO FORM CELLULAR CONVECTION ONCE THE LIFT AND INSTABILITY BECOME SUFFICIENT. ADDING IT ALL TOGETHER...CELLULAR CONVECTION WILL BE LIKELY IN THE CONFLUENCE BANDS MOVING UP FROM THE SOUTHWEST LATER TODAY. SUPERCELLS WILL ALSO BE IN THE CARDS WITH THE HIGHER 0-6KM SHEAR VECTOR SPEED AND ORIENTATION. HOWEVER...THE LIKELIHOOD OF TORNADO FORMATION SEEMS TO BE TRENDING DOWNWARD OR WEAKER WITH TIME AS THE SURFACE WINDS VEER AND MORE UNIDIRECTIONAL FLOW SETS UP AT LOW LEVELS. WE WILL LEAVE THE POSSIBILITY OF AN ISOLATED TORNADO OR TWO...BUT IT WOULD TAKE AN INORDINATE AMOUNT OF INSTABILITY WITH THE REDUCTION IN LOW LEVEL WIND SHEAR. STRAIGHT-LINE WIND AND ESPECIALLY HAIL THREATS WILL BE ON THE INCREASE AS WE BECOME COOLER ALOFT AND MID LEVEL LAPSE RATES CONTINUE TO STEEPEN AS THE EVENT UNFOLDS. A 21Z SOUNDING IS PLANNED TO CONFIRM OR REJECT THIS ANALYSIS. 17/KLAWS && .AVIATION... 18Z TAF DISCUSSION. SCATTERED TO BROKEN 2000-2500FT DECK CAUSING CIGS TO BOUNCE BETWEEN MVFR AND VFR AT MID DAY. A LINE OF TS WILL MOVE INTO WEST CENTRAL ALABAMA OVER THE NEXT HOUR...GRADUALLY LIFTING NORTHEASTWARD. THE SOUTHERN EXTENT OF THE LINE WILL LIKELY SKIRT TCL AND BHM...AND WITH A LOWER CONFIDENCE...EET...ASN..AND ANB...THROUGH MID AFTERNOON. HAVE INCLUDED SHRA AND VCTS AT NORTHERN TERMINALS TO ACCOUNT FOR THIS. AS THE LINE PASSES...WINDS WILL REMAIN GUSTY AT TIMES FROM THE SOUTHWEST. ADDITIONAL TS DEVELOPMENT IS EXPECTED THIS AFTERNOON AND EVENING ALONG THE LINGERING FRONTAL BOUNDARY...WHICH WILL PUSH ACROSS THE AREA AFFECTING ALL TERMINALS WITH 2-3 HOURS OF TSRA. EXPECT REDUCTIONS IN VIS AND WIND GUSTS WITH ANY TS. WILL INCLUDE GUSTS OF 25KTS...BUT STRONGER STORMS WILL PRODUCE HIGHER GUSTS. BEHIND THE EXITING LINE OF STORMS...WINDS WILL SHIFT TO THE NORTHWEST REMAINING AT 10KTS OVERNIGHT WITH MVFR CIGS. 14 && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS CENTRAL ALABAMA THIS AFTERNOON AND THIS EVENING AHEAD OF A STRONG COLD FRONT. COLDER AND DRIER CONDITIONS WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING RAIN INTO THE AREA ON THURSDAY...WITH ISOLATED THUNDERSTORMS. COLDER CONDITIONS AGAIN ON FRIDAY WITH A WARM-UP HEADING INTO THE WEEKEND. PATCHY FROST POSSIBLE THURSDAY MORNING AND AGAIN SATURDAY MORNING. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 1, 12:19 PM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1219 PM CST TUE MAR 1 2016 ALZ011>015-017>050-022130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1219 PM CST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA FROM THROUGH 11 PM. THE THREAT AREA IS EXPECTED TO BE NORTH OF A LINE FROM TROY TO AUBURN. THE MAIN THREATS WILL BE DAMAGING WINDS UP TO 70 MPH AND HAIL UP TO QUARTER SIZE...BUT A BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Mar 1, 4:34 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CST TUE MAR 1 2016
ALZ013-022-023-012315-
PICKENS AL-TUSCALOOSA AL-FAYETTE AL-
434 PM CST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS...SOUTHERN
FAYETTE AND NORTHWESTERN TUSCALOOSA COUNTIES UNTIL 515 PM CST...
AT 434 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELK TO 6 MILES NORTH
OF GORDO TO NEAR PICKENSVILLE...AND MOVING EAST AT 50 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHERN TUSCALOOSA...NORTHPORT...GORDO...REFORM...CARROLLTON...
HOLT...BERRY...COKER...BULL CITY...BOLEY SPRINGS...BANKHEAD LOCK AND
DAM...TUSCALOOSA REGIONAL AIRPORT...BINION CREEK LANDING...
SAMANTHA...ASHCRAFT CORNER...LAKE LURLEEN STATE PARK...TIERCE PATTTON
BRIDGE...FAYETTE COUNTY PUBLIC LAKE...WINDHAM SPRINGS AND FLATWOODS.
LAT...LON 3343 8799 3353 8796 3353 8795 3365 8792
3367 8742 3360 8742 3359 8732 3352 8732
3351 8726 3350 8729 3348 8729 3349 8733
3347 8734 3344 8731 3344 8729 3342 8725
3337 8726 3321 8752 3329 8830 3330 8830
TIME...MOT...LOC 2234Z 273DEG 45KT 3361 8786 3341 8789 3327 8820
87/GRANTHAMSpecial weather statement, Mar 1, 4:55 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
455 PM CST TUE MAR 1 2016
ALZ024-012345-
JEFFERSON AL-
455 PM CST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 545 PM
CST...
AT 455 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNWELL TO NEAR WEST
JEFFERSON TO 8 MILES SOUTH OF GORGAS STEAM PLANT...AND MOVING EAST AT
45 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
TRUSSVILLE...GARDENDALE...IRONDALE...LEEDS...MOODY...FAIRFIELD...
FULTONDALE...CENTER POINT...PLEASANT GROVE...CLAY...PINSON...
TARRANT...MIDFIELD...ADAMSVILLE...WARRIOR AND KIMBERLY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 256 AND 281.
INTERSTATE 459 BETWEEN MILE MARKERS 23 AND 33.
INTERSTATE 59 BETWEEN MILE MARKERS 130 AND 143.
INTERSTATE 20 BETWEEN MILE MARKERS 118 AND 140.
LAT...LON 3377 8665 3376 8654 3366 8653 3362 8655
3356 8655 3355 8652 3353 8652 3351 8657
3347 8661 3347 8667 3344 8670 3352 8726
3355 8719 3358 8720 3361 8718 3363 8710
3366 8709 3366 8706 3379 8700 3382 8672
TIME...MOT...LOC 2255Z 270DEG 40KT 3371 8710 3363 8711 3354 8725
87/GRANTHAMSpecial weather statement, Mar 1, 5:17 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
517 PM CST TUE MAR 1 2016
ALZ023-024-020000-
TUSCALOOSA AL-JEFFERSON AL-
517 PM CST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TUSCALOOSA AND
SOUTHERN JEFFERSON COUNTIES UNTIL 600 PM CST...
AT 517 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAK GROVE TO DEERLICK
CREEK CAMPGROUNDS...AND MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN BIRMINGHAM...NORTHERN TUSCALOOSA...HOOVER...VESTAVIA
HILLS...BESSEMER...HOMEWOOD...NORTHPORT...MOUNTAIN BROOK...
HUEYTOWN...FAIRFIELD...HOLT...PLEASANT GROVE...MIDFIELD...BRIGHTON...
LIPSCOMB...LAKE VIEW...BROOKWOOD...SYLVAN SPRINGS...VANCE AND NORTH
JOHNS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 250 AND 258.
INTERSTATE 459 BETWEEN MILE MARKERS 6 AND 19.
INTERSTATE 20 BETWEEN MILE MARKERS 97 AND 118.
LAT...LON 3325 8757 3352 8730 3347 8660 3347 8667
3342 8672 3342 8675 3337 8678 3336 8683
3333 8683 3333 8689 3330 8693 3328 8693
3327 8697 3325 8698 3325 8708 3322 8710
3324 8714 3319 8720
TIME...MOT...LOC 2317Z 275DEG 47KT 3351 8720 3327 8744
87/GRANTHAMLocal storm report, Mar 1, 5:35 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
535 PM CST TUE MAR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 4 NW FAIRFIELD 33.52N 86.96W
03/01/2016 JEFFERSON AL PUBLIC
TREE REPORTED DOWN. TIME ESTIMATED BY RADAR.
&&
JHLocal storm report, Mar 1, 6:00 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CST TUE MAR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 4 SSW BESSEMER 33.33N 86.98W
03/01/2016 JEFFERSON AL FIRE DEPT/RESCUE
TREE REPORTED DOWN.
0543 PM TSTM WND DMG 4 SSW BESSEMER 33.33N 86.98W
03/01/2016 JEFFERSON AL PUBLIC
SIGNIFICANT DAMAGE REPORTED AT BENT BROOK GOLF COURSE.
POSSIBLE DAMAGE TO VEHICLES. SEVERAL TREES DOWN. COUNTY
ROAD 52 BLOCKED BY DOWNED TREES. TIME ESTIMATED BY RADAR.
&&
JHLocal storm report, Mar 1, 6:03 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CST TUE MAR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 4 WSW BESSEMER 33.34N 87.03W
03/01/2016 M1.75 INCH JEFFERSON AL AMATEUR RADIO
GOLF BALL SIZED HAIL REPORTED.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:14 PM CST | Special Weather Statement | BMX | Sumter | 46 min |
| Mar 1, 6:44 PM CST | Tornado Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 9 min |
| Mar 1, 6:52 PM CST | Special Weather Statement | BMX | Autauga | 38 min |
| Mar 1, 7:02 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Lowndes | 58 min |
| Mar 1, 7:31 PM CST | Special Weather Statement | BMX | Chambers | 44 min |
| Mar 1, 7:55 PM CST | Special Weather Statement | BMX | Elmore, Macon, Tallapoosa | 35 min |
| Mar 1, 8:26 PM CST | Tornado Warning | BMX | Chambers, Lee | 14 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.